British Skin Foundation - Hair Loss

Moderator: talkhealth

Hair thinning and loss and medication

Postby Catjemi1 on Tue Oct 17, 2017 11:16 pm

Hi, I take a number of medications and have previously suffered from sever anaemia. I have a number of health problmes too. My hair used to be lovely, curly lots of it but fine. Can hair ever recover once it has deteriorated like mine? thanks
talkhealth IBS, Asthma & Allergies Ambassador
Catjemi1
 
Posts: 2
Joined: Wed Sep 23, 2015 11:39 pm

Re: hair thining and loss and medicatin

Postby Dr Anjali Mahto on Wed Oct 18, 2017 9:04 pm

Thank you so much for taking the time to post a question.

Hair loss is often multi-factorial and there may more than one reason why you have noticed these changes in your scalp hair. Anaemia caused by nutrient deficiency (e.g. iron, vitamin B12, folic acid), certain medications, and also chronic health problems can all be a contributory factor in addition to advancing age and family history.

If there are reversible causes e.g. if the problem is due to nutritional deficiencies or an underachieve thyroid for example, once these are corrected, your hair may improve. It can take some months before you notice a significant improvement in this scenario.

I think it is worthwhile having a chat to your GP or a dermatologist who can properly find out more about your personal circumstances as well as physically assess your scalp and hair. I hope that helps and best of luck.

Anjali
Dr Anjali Mahto
Consultant Dermatologist and British Skin Foundation spokesperson
http://www.talkhealthpartnership.com/online_clinics/experts/dr_anjali_mahto.php
User avatar
Dr Anjali Mahto
 
Posts: 95
Joined: Wed Sep 09, 2015 12:23 pm

Who is online
Users browsing this forum: No registered users and 0 guests